It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Medication Puzzle

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 01-13-2006, 02:35 AM   #1
    SuchGreatHeight
    Veteran
    (female)
     
    SuchGreatHeight's Avatar
     
    Join Date: Sep 2005
    Posts: 310
    SuchGreatHeight HB User
    Medication Puzzle

    I have ADHD and it affects my life considerably. My problem however, is medication. My doctor doesn’t want to put me on Adderall because I also have Major depression which she explains Adderall can affect. I can not be put on Ritalin because I have Tourettes Syndrome and Ritalin can increase tics. So next in line in is Concerta. She clarified that Concerta would be fine for me. But to my understanding, Concerta is in the Ritalin family. Will Concerta affect my tics? I have no clue where to post this, either on this board or another one for Tourettes. I was just hoping someone here could give me advice on Concerta and see if they had any problems with tics, even without Tourettes.

     
    Sponsors Lightbulb
       
    Old 01-13-2006, 12:21 PM   #2
    Sylvia224
    Senior Member
    (female)
     
    Join Date: Oct 2003
    Posts: 239
    Sylvia224 HB User
    Re: Medication Puzzle

    I wish I had a better answer, but I'm not sure. I just know that Concerta is a long-acting form of Ritalin. It makes sense that the longer half life would make you less prone to tics, but I have no idea what the science is behind that. there is also Strattera, which is non-stimulant. Some people don't have much luck with it, but maybe it's worth a try?
    I've heard some people say that Adderall makes them irritable and sort of agressive, but I hadn't heard that it exacerbates depression (I'm on Ritalin, short acting).
    Good luck!

     
    Old 01-13-2006, 12:22 PM   #3
    Sylvia224
    Senior Member
    (female)
     
    Join Date: Oct 2003
    Posts: 239
    Sylvia224 HB User
    Re: Medication Puzzle

    I wish I had a better answer, but I'm not sure. I just know that Concerta is a long-acting form of Ritalin. It makes sense that the longer half life would make you less prone to tics, but I have no idea what the science is behind that. there is also Strattera, which is non-stimulant. Some people don't have much luck with it, but maybe it's worth a try?
    I've heard some people say that Adderall makes them irritable and sort of agressive, but I hadn't heard that it exacerbates depression (I'm on Ritalin, short acting).
    Good luck!

     
    Old 01-14-2006, 03:00 AM   #4
    index.html
    Senior Veteran
    (female)
     
    index.html's Avatar
     
    Join Date: Dec 2003
    Posts: 1,943
    index.html HB User
    Re: Medication Puzzle

    SuchGreatHeights -

    The stimulants (Adderall, Concerta, etc) are such weird medicines that there's really no way to know how any of them will effect you until you try them.

    Yes, Adderall *can* make you moodier. Concerta can, too. This is especially true when they are wearing off. However, for some people, they actually lessen depression especially if untreated ADD contributes to the depression. One thing to be aware of, though, is that depression itself can cause ADD symptoms so, sometimes, finding the right antidepressant can get rid of the ADD. Have you taken Wellbutrin? Wellbutrin is sometimes prescribed for ADD.

    Regarding tics. ANY of the stimulants CAN worsen tics. I'm puzzled by your doctor saying that Concerta would be fine for you. Concerta can aggravate tics just like Adderall can. BUT, quite often stimulants have no effect on tics and, in some people, they actually decrease tics. Go figure. So, the only way to know is to try them. You can always stop them immediately if they make it worse.

    As Sylvia said, Strattera might be a possibility for you. So might Wellbutrin. Neither are stimulants.

    Last edited by index.html; 01-14-2006 at 03:00 AM.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Would you take a medication that raises blood pressure? flowergirl2day High & Low Blood Pressure 20 08-19-2008 11:41 AM
    self-medication with adrenaline rheanna ADD / ADHD 3 03-08-2008 01:21 PM
    FDA approves Autism medication!!!! gotitbad Autism Spectrum 32 11-08-2006 08:04 AM
    Eosinophil Puzzle KandiKane Thyroid Disorders 0 12-08-2003 08:42 PM
    TMD - Solving the pain puzzle kami-girl TMJ Disorder -TemporoMandibular Joint 9 08-19-2003 10:12 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 12:51 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!